Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
198 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Pain pump implanted, Migraine lasted for few days. External pump caused diarrhoea. Suggestion?

My email is YYYY@YYYY I just had a pain pump implanted a month ago. I had the external pain pump first with prialt and it made me sick with diahrea, nightmares, nausea and severe migraine. They informed me that it was ok to get the internal pump implanted because there are many meds they can put in it. So after the implant I went to my pain dr. and he informed me that I might have had the flu with the external pump and so he was trying prialt again. I had the same reactions only the migraine lasted 5 days and nights with no relief. Thought I would die. He took it out again. I went the other day and he now says that prialt will not cause headaches and that if my headache disappeared the day after the medicine was taken out it wasn t from the prialt because it takes 9 days for the prialt to get out of the cath. He informed me he would only put prialt in again or have the pump removed. Why is he so adament about this prialt if I can t stand it. I have been on ms contin, exalgo, fent. patches and so forth and nothing worked which is why I went to the pump. The prialt didn t take any pain away while I had it either. Now I have a mass by my cath and was also wondering if that is caused by the prialt as I read on the internet prialt site that you can get a mass at cath site. Can you tell me what could be causing the mass? I have an appt. Wed. with the surgeon and would like any info you can give me before I see him. Should I let my pain dr. put the prialt in again or what? Thanks in advance for you help....
Wed, 17 Jul 2013
Report Abuse
  User's Response
HI
Thank for choosing HCM, I think this was not the right way for managing the pain, this is invasive procedure, it has got so many drawback in it self, then why not simply manage the pain, modern therapy for pain with newer drugs having no details how it works,, prialt is narcotic drug having numbers of side effects,, in my opinion try something else,, Meditation, relaxation, yoga these are 100% safe and much effective than what your following,,, take care,, have nice day.
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Ms-multiple sclerosis


Pain pump implanted, Migraine lasted for few days. External pump caused diarrhoea. Suggestion?

HI Thank for choosing HCM, I think this was not the right way for managing the pain, this is invasive procedure, it has got so many drawback in it self, then why not simply manage the pain, modern therapy for pain with newer drugs having no details how it works,, prialt is narcotic drug having numbers of side effects,, in my opinion try something else,, Meditation, relaxation, yoga these are 100% safe and much effective than what your following,,, take care,, have nice day.